MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER SHAFT, AO FITTING, DOVETAIL BIXCUT Ø8,0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL IM REAMER SHAFT, AO FITTING, DOVETAIL BIXCUT Ø8,0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 0226-3000
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that : "breakage of the reamer stryker adaptor in intraoperative with the reamer head remaining in the patient's bone." action taken : remove the alesor introduced into the femur.Customer reported that: "incidental description: during a femur nailing procedure, the motor adapter of the stryker reamer broke while the surgeon was using it on the patient." clinical consequences found: activity performed with a loss of time and/or quality conservative measures and actions taken: remove the reamer inserted in the femur + the guide pin which were no longer attached to the motor adapter.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the provided im reamer shaft of the bixcut system shows extensive signs of usage and rework which wiped the details used for device identification.The reamer shaft is broken at the last windings near the adapter.Most likely the dovetail pegs of the used bixcut head got broken.The bixcut head was not provided.The breakage surfaces show the typically rough and cliffy structure of a ductile overload fracture.Also, the outer spiral is not un-winded the reamer shaft broke during operating in a clockwise direction due to torsional overload.The device history record could not be reviewed because the affected device returned was wiped from the area where the lot number is mentioned and only half can be seen, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The failure was caused by torsional overloading.Most likely the reamer head got stuck into a hard bone and due to operating the jammed reamer shaft the spiral material got overloaded and broke.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
IM REAMER SHAFT, AO FITTING, DOVETAIL BIXCUT Ø8,0X448 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15569224
Report Number0009610622-2022-00458
Device Sequence Number5861888
Product Code LXH
UDI-Device Identifier04546540145550
UDI-Public04546540145550
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0226-3000
Device Catalogue Number02263000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown